I am a 49 y/o female. I have hypertension (on meds) and swelling in the hands and legs(lower). They just did an echocardiogram that showed I have mitral and tricuspid insufficiency with some regergatation. It also showed that my heart had a "tendril", whatever that is? My heart rate has increased to 90-110. I have been on b/p meds for over a year with HCTZ. They discontinued the HCTZ and started me on metolazone 2.5mg and Norvasc 5 mg. They just increased the metolazone to 5 mg. I still have the swelling in the hands and feet. My GP doc doesn't think the mitral and tricuspid insufficiency is causing the swelling. He thinks, maybe arthritis or systemic vasculitis. He isn't looking cardio. I am not sure about this? Any insight or suggestions. When my b/p is up it is usually accompanied by irregular heart beat.
The fact that you have swelling in your hands makes my agree with your cardiologist about his assessment that the edema isn't likely related to your heart. How long have you been on the norvasc? It tends to cause swelling in hands and feet. The diuretic should help. You should have some basic blood work to check your albumin level in your blood. You should also probably see a rheumatologist to seek opinion aboiut the possibility of an inflammatory process causing all this.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.